Skip to content

Announcements

Newly diagnosed? Visit the Epilepsy Health Center, check out community tips and review resources.
absence seizures after immunizations
avatar
tonycarisa posted:
Hi. I was just looking for some answers from some people that are 'experienced"
About 2 weeks ago I took my 4 year old in for her regular check up (including shots) Within an hou or so after leaving the office she stopped dead in the middle of a parking lot and just stared, not responding to me calling her. Then just snapped out of it and kept walking like nothing happened. It bothered me but didn't think anything of it. Over the next few days it happened more and more and other people started to notice it. This is when I got nervous. I called her doctor and she talked to me a bit about siezures. This scared the crap out of me. I want to know if she is hurting or being 'damaged' by them??
She has been developing normally since birth. I have never been away from my daughter. We own a business and she goes to work with me every day. I would have noticed something like this before IF it was happening. We have no family close so she dosn't spend time away from me at all. This just came out of no where after her shots. We have no family history of siezures. I am so confused??
We are going this week for an eeg, but they don't have to tell me what I already know. I have been up every night researching on the computer for the last 2 weeks. I just want to know if there are any "alternative' treatments that have worked so that I can talk to the neurologist when we get there. After reading about anti-seizure medicine i am very hesitant about putting a 4 year old on them. Any help is appriciated.
Reply
 
avatar
dancer86442 responded:
Hello Tony,

I know I have read comments on this Topic on other sites. coping-with-epilepsy.com & epilepsy.com. links can be found in Resources. Then use Search or chek Info on their sites or discussion board.

But, we Do have Info on 'alternatives'. Clik on our Resources. The Ketogenic Diet (page 2) is recommended for children & is Finally being recognized by DRS as a successful Treatment Option.

Is she hurting? No. Can it cause brain problems? I know seizures can damage the brain if left untreated. But, my Sis went untreated for over 50 YRs w/ nocturnal convulsions & her brain is still Pretty Sharp.

Words of Hope: Your daughter has her age, type of seizure (absence) & the possible cause of seizures in her favor. It's a Very good possibility she will outgrow them. Although 'absence' seizures can last up to age 20.

Please keep us posted. Know I care.

Love Candi
 
avatar
tonycarisa replied to dancer86442's response:
thanks for your reply Candi. This is Carisa (mother) Have you ever heard of chiropractic helping with this issue? I have read a little about it on the internet. It is so hard to believe this is happening to us. Every moment of every day for the past 2 weeks I have thought about it...i just can't shake it. It is producing anxiety in myself. I know my husband is the same way...we just sit in silence. He keeps saying "why my baby?"

Do you think that because it was right after her shots that once they are out of her system she will stop? It seems that she doesn't do it during the morning/afternoon. As it gets later in the night she has them more frequently. We stayed home all day with her yesterday and watched her and it seemed like there were fewer...maybe only 3-4. Some days she was doing it like 10-15 times a day...

Thank you for caring...
Carisa
 
avatar
dancer86442 replied to tonycarisa's response:
Hello Carissa,

Here is the Info I have saved. Since I don't have your daughters' full medical history, I am Assuming this will not help!

http://www.upcspine.com/

I did some more Homework on Immunizations, too. Australia had the latest update. Research findings for this Yr have determined they Don't cause seizures. Some children may develop seizure symptoms, but, it is usually due to Fevers caused by the shot. Medication will bring it under control & meds can usually be stopped w/in 2 Yrs. The Ketogenic Diet has been used to control symptoms, too. So, my question: Did she have a high fever after shots? Was she treated w/ Tylenol or other preventive meds?

As to your question: If she ran a fever, Yes, symptoms may slow down/stop. BTW: These are known as febrile seizures. I Think. (My brain ain't working so good today. So, anyone, please, correct me if you are reading this )

So, I am thinking of possible sources: Magnesium Deficiency.

http://www.mgwater.com/rod07.shtml

Other Seizure Triggers: http://www.2betrhealth.com/Other-Seizure-Triggers.html

Thyroid, Potassium Levels

There are over 2,0000 different Causes of Ep. Time & Patience will be needed. But, personally, I think Foods or Food Allergies are a Major Cause/Trigger. Then comes Genetics.

Here is a site for Questions for your DR. http://www.nomoreseizures.com/

Love Candi
 
avatar
_eman responded:
Hi,

I am wondering what happened with your daughter. We are just experiencing the same thing with our daughter after her shots. We will be going for an eeg as well this week. I am hoping that all turned out well with your daugher and that the seizures stopped happening, Any update that you can provide would be so much appreciated. I have been worried sick the last few days.

Thank you!!!
 
avatar
dancer86442 replied to _eman's response:
Hello eman.

This conversation is over 2 yrs old & Unfortunately, Carisa has never contacted us since her last post. I Hope you read my replies, too. If you follow the links I provided you can Learn more.

Advice: Take a Deep Breath! Learn Seizure First Aide! Teach anyone/everyone who comes in contact w/ your child the Proper procedures. But, enforce the Fact that they Should Remain Calm!

Please, start a Daily Journal for your Daughter (Info under Tips) I, also, recommend you try to video a few of your child's episodes. Show it to the DRS! Also, chek out our Resources. Knowledge is Power! If you have more questions/concerns, please let me know. We are here to not only provide Info, but, to Support you during your Journey, also.

Never give up Hope. And Never Give Up searching for answers. It will take Time & Patience to find the Answers for your Daughter. And possibly more than 1 DR Opinion. But, I will be here for you every step of the way. Keep us posted, Please. Don't do like Clarisa & keep us 'wondering' &/or worried. The updates you provide may help someone else in the Future! Hugs

Love Candi


Helpful Tips

Want to change font size?
It is easy to make the font bigger press and hold your control key and click on the + key until it's as big as you like, To make ... More
Was this Helpful?
27 of 41 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

For more information, visit the Duke Health Epilepsy Center